MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787LVTX52130
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for item number h787lvtx52130 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The shr indicated the reporting hospital only received one lot of this item number in the six months prior to the procedure.The one lot obtained through the shr was (5030386).The device history records for the lot obtained through the ship history report (packaging lot and component lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "leakage." no adverse trend was identified.The reported complaint description of "leakage" could not be confirmed as no sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The directions for use provided with the vortex port contain contraindications for use as well as potential complications, including but not limited to : "infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage)." (b)(4).
 
Event or Problem Description
As reported by hospital in (b)(6): an implanted vortex port was leaking at / around the port septem on the right side.The port was removed and replaced with another vortex port.The removed device was discarded at the hospital.No patient complications were reported.

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7533496
Report Number1317056-2018-00077
Device Sequence Number1551112
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787LVTX52130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;